Ohio, 2003Heavy Snow in Ohio, February 17, 2003
February 17, 2003 · NWS IWX · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 17, 5:05 AM EST, 55 minutes earlier.
Area forecast discussion, Feb 17, 5:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EST MON FEB 17 2003
BAND OF MODERATE SNOW INTO EXTREME SE CWA THIS MORNING WITH 2-3
INCHES REPORTED IN VAN WERT AND LIMA. UPDATE TO INCREASE AMOUNTS
TO 3-5 PUTNAM/VAN WERT AND ALLEN OH AS RADAR SHOWS BAND WILL REMAIN
OVER COUNTIES INTO MID MORNING BEFORE DEFORMATION ZONE SHIFTS EAST.
THIS WILL ALSO EXTEND ACCUMULATING SNOW A BIT FARTHER NORTH AND WEST
INTO NW OH AND NE IN.
.IWX...
IN...NONE.
MI...NONE.
OH...NONE.
RES/12
Hazardous weather outlook, Feb 17, 5:12 AM EST, 48 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST MON FEB 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL FALL THROUGH MID MORNING...AND THEN TAPER OFF.
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE VAN
WERT...LIMA...AND OTTAWA AREAS. ACCUMULATIONS OF 1 TO 3 INCHES WILL
BE FOUND AROUND PORTLAND...BERNE...PAULDING...DEFIANCE...AND
NAPOLEON. UP TO AN INCH WILL BE POSSIBLE ALONG AND 20 MILES EITHER
SIDE OF INTERSTATE 69.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STORM SYSTEM IS EXPECTED TO BRING RAIN TO THE REGION
FRIDAY...WHICH WILL CHANGE OVER TO SNOW FRIDAY NIGHT AND CONTINUE
AS SNOW INTO SATURDAY AND POSSIBLY SUNDAY. SOME ACCUMULATION WILL BE
POSSIBLE...ESPECIALLY IN FAVORED LAKE EFFECT AREAS.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE REQUESTED TO CALL IN REPORTS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Heavy Snow, Putnam
- When
- February 17, 6:00 AM EST to 2:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Snow accumulated around 6 inches across the county during the day.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in South Carolina, February 17, 20031 death · 2 injured · $30,000 · 4 events
- Heavy Snow in New York, February 17 to 18, 2003$20 million · 15 events
- Heat in Florida, February 17, 20031 death · 1 event
- Heavy Snow in New York, February 17 to 18, 2003$2.6 million · 17 events
- Heavy Snow in Pennsylvania, February 17, 2003$350,000 · 7 events
- Damaging Wind in Idaho, February 17, 2003$100,000 · 50 kt wind · 1 event
- Winter Storm in Massachusetts, February 17 to 18, 200323 events
- Winter Storm in New York, February 17 to 18, 200322 events
- Winter Weather in Vermont, February 17 to 18, 2003$20,000 · 4 events
- Flood in Kentucky, February 17 to 19, 2003$20,000 · 1 event
- Heavy Snow and Winter Weather in Maine, February 17 to 18, 200312 events
- Heavy Snow and Winter Weather in New Hampshire, February 17 to 18, 200310 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340353.